Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 29, 2007, 3:02 PM EDT for Washington County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 29, 2007, 3:24 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 135 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 291903 SVRRLX OHC167-291945- /O.NEW.KRLX.SV.W.0146.070729T1902Z-070729T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 302 PM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST OHIO... * UNTIL 345 PM EDT * AT 259 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF MARIETTA...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF MARIETTA BY 330 PM EDT... 6 MILES SOUTHEAST OF BEVERLY BY 345 PM EDT... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3953 8128 3967 8141 3951 8178 3931 8159 $$ 15
2 follow-up statements
000 WWUS51 KRLX 291915 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT SUN JUL 29 2007 OHC167-291945- /O.CON.KRLX.SV.W.0146.000000T0000Z-070729T1945Z/ WASHINGTON OH- 315 PM EDT SUN JUL 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR WASHINGTON COUNTY... AT 312 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOWER SALEM...OR ABOUT 9 MILES NORTH OF MARIETTA...ALONG INTERSTATE 77...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOWELL...DEVOLA...7 MILES EAST OF BEVERLY AND 8 MILES NORTHWEST OF MARIETTA BY 345 PM EDT... IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3953 8128 3967 8141 3951 8178 3931 8159 $$ 15
000 WWUS51 KRLX 291924 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 324 PM EDT SUN JUL 29 2007 OHC167-291934- /O.CAN.KRLX.SV.W.0146.000000T0000Z-070729T1945Z/ WASHINGTON OH- 324 PM EDT SUN JUL 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA SIZE HAIL ARE STILL POSSIBLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3953 8128 3967 8141 3951 8178 3931 8159 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:35 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 29, 2:35 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT SUN JUL 29 2007 .SYNOPSIS... A WEAK FRONT OVER THE AREA...AND A COUPLE OF UPPER LEVEL WAVES PASSING THROUGH...WILL MAINTAIN SCATTERED SHOWERS AND THUNDERSTORMS IN THE AREA THIS AFTERNOON THROUGH MONDAY. A HIGH PRESSURE CENTER WILL COME SAILING ACROSS THE AREA DURING THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE EXTREME NORTHERN SECTIONS NEAR CKB...EKN...AND PKB THIS AFTERNOON AND EVENING. MODELS ARE SHOWING SFC BASED CAPE VALUES EXCEEDING 2000 J/KG MAINLY ACROSS THE NORTH AND NORTHEAST SECTIONS THIS AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS COULD DEVELOP ACROSS NORTHEAST KY AND SOUTHWEST VA. STORMS WILL BE NEARLY STATIONARY ALLOWING RAINFALL ACCUMULATIONS TO BE FROM 1 TO 2 INCHES PER HOUR. RAINFALL ACTIVITY IS EXPECTED TO WAYNE AFTER SUNSET WITH LINGERING SHOWERS MAINLY ACROSS THE EASTERN MOUNTAINS AND NORTHEAST COUNTIES. SOMEWHAT COMPLICATED PICTURE FOR TODAY...WITH DYING FRONT SHIFTING SOUTHWARD THEN LIFTING BACK NORTH...AND A PAIR OF SHORTWAVES DROPPING THROUGH FROM NORTHWEST TO SOUTHEAST. TEMPERATURES TONIGHT SHOULD RANGE FROM THE UPPER 60S LOWLANDS TO THE LOW 60S HIGHER ELEVATIONS. HAVE GONE A DEGREE OR TWO WARMER THAN THE WARMER FWC GUIDANCE. FOR MONDAY HIGHS...WENT WITH A BLEND OF MET AND MAV WHICH DIFFER 1 OR 2 DEGREES FROM EACH OTHER. AREAS OF FOG WILL BE POSSIBLE MAINLY OVER RIVER VALLEYS AND OVER AREAS THAT REMAIN WET DUE TO PREVIOUS RAINFALL...ESPECIALLY IF SKIES CLEAR SOME ALLOWING FOR RADIATIONAL COOLING OVERNIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... A WEAK FRONT WILL STILL BE HUNG UP IN THE MOUNTAINS MONDAY BEFORE EITHER PASSING SOUTH OF THE AREA OR WASHING OUT ALTOGETHER. THIS WILL BE ABOUT THE ONLY FEATURE LEFT MONDAY TO KEY IN ON TO CONVERT THE INSTABILITY /NEARLY 1.5 KGKJ-1 CAPE OFF THE GFS/ INTO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE AT THE SURFACE AND THEN ALOFT SAIL BY JUST TO THE NORTH OF THE AREA THROUGH THE BALANCE OF THE PERIOD...BRINGING DRY WEATHER. MORNING VALLEY FOG WILL BECOME ROUTINE AS WE MOVE INTO FOG SEASON. LITTLE CHANGES WERE NEED TO TEMPERATURES AS WE SLOWLY WARM UP THROUGH THE PERIOD. MONDAY NIGHT WILL BE THE COOLEST OF THE WEEK IN THE WEST WHILE TUESDAY NIGHT IS THE COOLEST IN THE EAST. SYNOPTIC SCALE DIFFERENCES REMAIN AS TO HOW FAR SOUTH LOWER DEW POINTS GET EARLY THIS WEEK IN THE N TO NE FLOW AHEAD OF THE APPROACHING SURFACE HIGH. KEPT WITH PREVIOUS FORECAST THINKING WHICH IS CLOSER TO THE LOWER GFS. THIS KEPT LOWS MONDAY NIGHT CLOSEST TO THE LOWER MAV IN MOST CASES...ALTHOUGH THE MET WAS LOWEST AND MOST REASONABLE FOR EKN. && .LONG TERM /THURSDAY THROUGH SUNDAY/... SURFACE LOW OVER CAROLINAS MOVES UP THE COAST ON MONDAY. LOW CLOSE ENOUGH TO CWA TO THROW SOME MOISTURE BACK OVER THE EASTERN MOUNTAINS. KEPT CHC POPS IN THE MOUNTAINS FOR MONDAY. HIGH PRESSURE WILL BUILDS IN LATE MONDAY NIGHT INTO TUESDAY AND STAYS AROUND THROUGH FRIDAY. AS THIS HIGH SETS UP...WEAK LOW LEVEL FLOW AND WARMING SETS UP. TEMPERATURES BY WEDNESDAY/THURSDAY WARM INTO THE UPPER 80S TO NEAR 90 AS 85H TEMPERATURES REACH THE 19-20 RANGE. WEAK SURFACE COLD FRONT IS EXPECTED TO PUSH ACROSS THE REGION BY FRIDAY/SATURDAY TIME FRAME...BUT DUE TO ITS WEAKNESS AND LACK OF MOISTURE AND STRENGTH OF THE UPPER RIDGE OVER THE REGION...WILL KEEP FORECAST DRY FOR THE MOST PART. STAY PRETTY CLOSE TO CURRENT GRIDS AND HPC GUIDANCE..WITH A FEW MINOR TWEAKS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... MODELS INDICATE VERY UNSTABLE CONDITIONS MAINLY ACROSS THE NORTH AND CENTRAL SECTIONS OF THE AREA...AS A SHORT WAVES MOVE ACROSS. NEAR CLEAR SKIES THIS MORNING PROVIDED ENOUGH DIURNAL HEATING TO ENHANCE INSTABILITY. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED AND WILL CONTINUE TO DEVELOP ACROSS THE NORTH AND NORTHEAST SECTIONS AFFECTING CKB...PKB...AND EKN THIS AFTERNOON. EXPECT IFR/LIFR VISIBILITIES UNDER HEAVY THUNDERSTORMS. STORM ACTIVITY WILL NOT MOVE MUCH ALLOWING EACH STORM TO DUMP SIGNIFICANT AMOUNT OF RAINFALL. ADDITIONAL RAINFALL ACTIVITY COULD DEVELOP ACROSS THE SOUTHERN PARTS OF SOUTHEAST OHIO TO AFFECT THE VICINITY OF HTS THIS AFTERNOON. CONFIDENCE IS LOW IF THE STORMS WILL HIT THE SITE DIRECTLY SO DID NOT MENTIONED THEM IN HTS TAF. A SMALLER SECONDARY WAVE WILL THEN AFFECT THE NORTHERN TERMINALS THIS EVENING. VARIABLE CLOUDS LEAD TO AN UNCLEAR PICTURE FOR TONIGHT...BUT ENOUGH BREAKS IN THE CLOUDS SHOULD ALLOW A FEW HOURS OF IFR FOG AROUND 08Z-12Z FOR ALL SITES EXCEPT KBKW. KEKN WILL LIKELY DROP TO LIFR. 12Z MONDAY THROUGH FRIDAY...MVFR/IFR CONDITIONS LATE NIGHTS INTO EARLY MORNINGS FOR FOG ALONG RIVER VALLEYS...AND LIFR POSSIBLE AT KEKN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...ARJ SHORT TERM...TRM LONG TERM...JS AVIATION...ARJ
Hazardous weather outlook, Jul 29, 3:26 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 326 AM EDT SUN JUL 29 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-300730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 326 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 1:57 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT SUN JUL 29 2007 WVZ031-032-291830- TAYLOR WV-HARRISON WV- 157 PM EDT SUN JUL 29 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 157 PM EDT...A STRONG THUNDERSTORM WAS OVER SHINNSTON...AND IS NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ROSEMONT...MEADLAND...MCGEE AND ENTERPRISE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL...AND GIVEN THE STATIONARY NATURE OF THE STORM...COULD LEAD TO MINOR FLOODING IN THE AFFECTED AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.